Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 5 de 5
Filter
1.
J Drugs Dermatol ; 20(4): 374-378, 2021 Apr 01.
Article in English | MEDLINE | ID: covidwho-1184134

ABSTRACT

BACKGROUND: Recent reports have surfaced from the United States Food and Drug Administration hearings in December 2020 regarding the COVID-19 vaccines and study participants who developed facial and/or lip swelling after receiving the newly developed drug. Despite an incidence rate of 0.02% in the vaccine arm of the Moderna mRNA-1273 trial, concerns have been expressed about the association of adverse reactions following soft tissue filler injections and the COVID-19 vaccines. The International Society for Dermatologic and Aesthetic Surgery (ISDS) understands these concerns and has designed the following study. METHODS: A global survey was designed to capture the incidence of adverse events related to: (1) previous soft tissue filler injections, (2) soft tissue filler injections during positive testing for COVID-19, and (3) soft tissue filler injections during and after receiving any of the COVID-19 vaccines globally available. RESULTS: The information of 106 survey participants from 18 different countries was analyzed. 80.2% (n=85) never experienced any adverse reaction following their soft tissue filler injection whereas 15.1% (n=16) experienced swelling and 4.7% (n=5) experienced pain that lasted longer than two days. Of those who received at least one dose of the COVID-19 vaccine (n=78), 94.9% reported not to have experienced any adverse reaction related to their previous soft tissue filler injection, whereas 5.1% (n=4) reported to have perceived pain that lasted longer than two days. CONCLUSION: The data collected does not support the concern for an increased risk of developing adverse reactions following soft tissue filler injections associated with the COVID-19 vaccines compared to that risk associated with other previously described triggers or the default risk following soft tissue filler injections. J Drugs Dermatol. 20(4):374-378. doi:10.36849/JDD.2021.6041.


Subject(s)
Biocompatible Materials/adverse effects , COVID-19 Vaccines/adverse effects , COVID-19 Vaccines/therapeutic use , Dermatology/standards , Adult , Aged , Aged, 80 and over , Edema/epidemiology , Edema/etiology , Face , Female , Humans , Incidence , Lip/pathology , Male , Middle Aged , Surgery, Plastic , Surveys and Questionnaires , Young Adult
2.
Photodiagnosis Photodyn Ther ; 33: 102196, 2021 Mar.
Article in English | MEDLINE | ID: covidwho-1051903

ABSTRACT

Many oral signs and symptoms related to the novel coronavirus disease (COVID-19) have been reported; however, both prevalence and etiology are still undetermined. Since the clinical features of the oral lesions seen in COVID-19 are highly heterogeneous and the treatments differ considerably in the literature, the present study aimed to report a clinical case in which a combination of antimicrobial photodynamic therapy (aPDT) and photobiomodulation therapy (PBMT) was used for extensive lip lesions in a patient suffering from COVID-19. Within 4 days and without any systemic drug administration, after two sessions of aPDT and one session of PBMT, the lip lesions were completely healed, and the patient recovered her orofacial functions satisfactorily. According to the current case report and taking into consideration the evident lack of information about many aspects of COVID-19 infection, this combination of phototherapy modalities seems to be a promising tool for managing COVID-19-related lip lesions; however, more studies are necessary.


Subject(s)
COVID-19/pathology , Lip/drug effects , Lip/pathology , Low-Level Light Therapy/methods , Photochemotherapy/methods , Female , Humans , Methylene Blue/therapeutic use , Middle Aged , Photosensitizing Agents/therapeutic use , SARS-CoV-2
4.
J Cosmet Dermatol ; 19(12): 3168-3170, 2020 Dec.
Article in English | MEDLINE | ID: covidwho-808315

ABSTRACT

BACKGROUND: COVID-19 due to SARS-CoV-2 was first described in the city of Wuhan in China and spread around the world turning into a pandemic. COVID-19 can affect different organ systems, including the oral mucosa. AIMS: Although cutaneous involvement has been defined in association with COVID-19, the number of case reports about mucosal involvement by SARS-CoV-2 is limited. Hereby, we report a case of hemorrhagic necrosis on the lip in a patient with paroxysmal nocturnal hemoglobinuria (PNH) and COVID-19 infection and briefly discuss its possible mechanism. PATIENTS: The clinical features and causes of hemorrhagic necrosis on the lip in a woman are presented. RESULTS: In our patient, we think that PNH-associated dermal micro-occlusions caused extensive painful necrosis of the lip. Additionally, COVID-19-induced endothelial damage helped to develop exaggerated hemorrhagic necrosis. CONCLUSION: This current case presentation will contribute to the literature as another case with COVID-19 triggering mucosal involvement.


Subject(s)
COVID-19/complications , Hemoglobinuria, Paroxysmal/complications , Lip/pathology , Aged , COVID-19/pathology , Female , Hemoglobinuria, Paroxysmal/pathology , Humans , Necrosis/diagnosis , Necrosis/etiology , Necrosis/therapy
SELECTION OF CITATIONS
SEARCH DETAIL